Missouri, 2007Heavy Snow in Missouri, January 20 to 21, 2007
January 20 to 21, 2007 · NWS EAX · 18 events in 18 counties and zones
A strong upper level storm system over the Desert Southwest, tracked across southeastern Kansas and central Missouri on January 20th and 21st. The storm left from 4 to 6 inches of snow across portions of western and central Missouri.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system over the Desert Southwest, tracked across southeastern Kansas and central Missouri on January 20th and 21st. The storm left from 4 to 6 inches of snow across portions of western and central Missouri. Gusty northwest winds caused widespread blowing and drifting of the snow, with drifts of from 1 to 2 feet reported. The dangerous driving conditions caused several traffic accidents and numerous school closings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 20, 3:15 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 20, 3:15 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 AM CST SAT JAN 20 2007
.DISCUSSION...
STILL EXPECTING SNOW TO OVERSPREAD THE AREA THIS EVENING...NO MAJOR
CHANGES TO FORECAST...
UPPER LOW IN DESERT SOUTHWEST BEGINNING TO SLOWLY MOVE EAST THIS
MORNING AS INDICATED IN WATER VAPOR IMAGERY. SUBTROPICAL FETCH OF
MOISTURE STREAMING AHEAD INTO THE PLAINS. GFS STILL A LITTLE FASTER
THAN THE NAM WITH THE PRECIPITATION BUT THEY ARE CLOSER THAN
PREVIOUS RUNS. SOME FREEZING/FROZEN PRECIPITATION BEING REPORTED IN
TEXAS PANHANDLE AND INTO WESTERN OKLAHOMA AT THIS TIME.
CONDENSATION PRESSURE DEFICITS OF OVER 100 MB WILL NEED TO BE
OVERCOME...THE DRY AIR SHOWED UP WELL ON THE TOPEKA 00 UTC SOUNDING.
THE SOUTHWEST FLOW ALOFT WILL PUMP ENOUGH MOISTURE INTO THE AREA TO
SATURATE THE BOUNDARY LAYER BY LATE THIS AFTERNOON. MEANWHILE
ISENTROPIC LIFT ON SEVERAL SURFACES...BEGINS IN EARNEST AROUND 00
UTC THIS EVENING AND SO EXPECT SNOW TO MOVE INTO THE CWA FROM THE
SOUTHWEST BY LATE THIS AFTERNOON. THE UPPER TROUGH TAKES ON A
NEGATIVE TILT TO AID IN THE FORCING FOR ASCENT AND THE SNOW
PRODUCTION IN THE FAVORED TEMPERATURE REGION...EXPECT INTENSITY TO
INCREASE IN THE LATE EVENING HOURS. AS MENTIONED IN PREVIOUS
DISCUSSION...A DRY SLOT DEVELOPS RAPIDLY AS THE SYSTEM MATURES AND
WILL LIKELY AFFECT THE CWA BY SUNDAY MORNING IN THE SOUTHWEST AND
AROUND NOON OR A LITTLE LATER IN THE NORTHEAST. STILL...THE 4 TO 6
INCH AMOUNTS SEEM REASONABLE GIVEN ALL THE PARAMETERS MENTIONED
ABOVE.
AFTER THE SYSTEM RAPIDLY EXITS THE AREA ON SUNDAY...SOME PATCHY
DRIZZLE OR FOG COULD LINGER INTO MONDAY MORNING AS RESIDUAL MOISTURE
AND LIGHT WINDS PREVAIL OVER THE REGION.
UPPER RIDGING AMPLIFIES UPSTREAM FOR THE MIDDLE OF NEXT WEEK SO
TEMPERATURES WILL COOL. A BIT OF A CLIPPER SYSTEM MOVES DOWN FROM
THE NORTHERN PLAINS ON WEDNESDAY...SO THERE IS A CHANCE FOR LIGHT
SNOW ON WEDNESDAY. ADOLPHSON
&&
.PREVIOUS EXTENDED DISCUSSION /ISSUED AT 424 PM CST FRI 19 JAN 2007/
POSITIVELY TILTED...DEEP LONGWAVE TROUGH WILL DOMINATE WEATHER
DURING THE EARLY PART OF THE EXTENDED PERIOD. PHASING BETWEEN SLOW
MOVING SOUTHWEST US LOW AND SHORTWAVE FEATURE ROTATING AROUND HUDSON
BAY LOW WILL GENERATED ELONGATED SHEAR ZONE STRETCHING FROM DESERT
SOUTHWEST INTO THE OHIO VALLEY. FORECAST AREA WILL BE LOCATED ON
CYCLONIC SHEAR SIDE OF THIS FEATURE SUNDAY NIGHT INTO MONDAY...WHICH
MAY HELP TO SQUEEZE OUT A FEW FLURRIES AS THE TROUGH AXIS PUSHES
EASTWARD. DYNAMIC FORCING WILL BE COUNTERED BY BROAD ISENTROPIC
DESCENT...THUS KEPT PRECIPITATION CHANCES IN THE SLIGHT CHANCE
CATEGORY. TEMPERATURE PROFILES INDICATE MAIN PRECIPITATION TYPE
WILL BE SNOW...HOWEVER LACK OF DEEP LAYER MOISTURE MAY LEAD TO
PATCHY FREEZING DRIZZLE ACROSS SOUTHERN PORTIONS OF THE FORECAST
AREA.
BEYOND MONDAY...THE BULK OF THE EXTENDED RANGE WILL CHARACTERIZED BY
NORTHWEST FLOW ALOFT AS A SERIES OF SHORTWAVE FEATURES CARVE A DEEP
LONGWAVE TROUGH OVER THE EASTERN UNITED STATES. CONFIDENCE IS LOW
WITH RESPECT TO THE TIMING AND STRENGTH OF ANY OF THESE INDIVIDUAL
SHORTWAVE FEATURES...THUS LEFT THE FORECAST DRY FOR NOW. THOUGH
PRECIPITATION CHANCES ARE IN DOUBT...PATTERN SUGGESTS SURGE OF
ARCTIC AIR TO INVADE FORECAST AREA DURING THE EARLY AND MIDDLE PART
OF THE WEEK. ADJUSTED TEMPERATURES BELOW SEASONAL NORMALS USING
BLEND OF COLDER GFS GRIDDED TEMPERATURES AND ENSEMBLE MEANS. UPPER
RIDGING BUILDS EASTWARD ON FRIDAY WHICH WILL BRING A WARMING AND
MELTING TREND TO THE AREA. EDGED TEMPERATURES CLOSER TO SEASONAL
NORMS ACROSS WESTERN PART OF CWA ON FRIDAY...BUT LEFT EAST CHILLY.
SF
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY FROM 6 PM SATURDAY TO 9 AM SUNDAY FOR MOZ001-
MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-
MOZ015-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ028-MOZ029-
MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-
MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
SNOW ADVISORY FROM MIDNIGHT SUNDAY TO NOON SUNDAY FOR MOZ006-
MOZ007-MOZ008-MOZ016-MOZ017-MOZ025.
KS...SNOW ADVISORY FROM 6 PM SATURDAY TO 9 AM SUNDAY FOR KSZ025-
KSZ057-KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jan 20, 5:37 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 AM CST SAT JAN 20 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
537 AM CST SAT JAN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WILL MOVE INTO THE REGION THIS AFTERNOON AND EVENING.
SNOW WILL DEVELOP OVER EASTERN KANSAS AND MOVE INTO WESTERN
MISSOURI. SNOWFALL INTENSITIES WILL INCREASE LATE TONIGHT...WITH A
FEW INCHES OF ACCUMULATION POSSIBLE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW WILL BEGIN TO TAPER OFF FROM SOUTHWEST THROUGH NORTHEAST DURING
THE MORNING ON SUNDAY. BY AFTERNOON...TOTAL STORM ACCUMULATIONS WILL
BE BETWEEN 4 AND 6 INCHES ACROSS EASTERN KANSAS AND WESTERN MISSOURI
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ADOLPHSON
Heavy Snow, Harrison
- When
- January 20, 9:00 AM CST to January 21, 9:00 AM CST
- Where
- Harrison forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Four to six inches of snow, reported across the county.
Heavy Snow, Bates
- When
- January 20, 2:30 PM CST to January 21, 7:30 AM CST
- Where
- Bates forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Heavy Snow, Clinton
- When
- January 20, 3:00 PM CST to January 21, 8:00 AM CST
- Where
- Clinton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Four to six inches of snow, reported across the county.
Heavy Snow, Platte
- When
- January 20, 3:00 PM CST to January 21, 8:00 AM CST
- Where
- Platte forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
Up to six inches of snow was reported across the county.
Heavy Snow, Jackson
- When
- January 20, 3:00 PM CST to January 21, 8:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Four to six inches of snow was reported across the county.
Heavy Snow, Lafayette
- When
- January 20, 3:00 PM CST to January 21, 8:00 AM CST
- Where
- Lafayette forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Heavy Snow, Cass
- When
- January 20, 3:00 PM CST to January 21, 8:00 AM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Heavy Snow, Johnson
- When
- January 20, 3:00 PM CST to January 21, 8:00 AM CST
- Where
- Johnson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Heavy Snow, Henry
- When
- January 20, 3:00 PM CST to January 21, 8:00 AM CST
- Where
- Henry forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Four to six inches of snow, fell across the county.
Heavy Snow, Clay
- When
- January 20, 3:30 PM CST to January 21, 8:00 AM CST
- Where
- Clay forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Four to six inches of snow, reported across the county.
Heavy Snow, Ray
- When
- January 20, 3:30 PM CST to January 21, 8:30 AM CST
- Where
- Ray forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Four to six inches of snow was reported across the county.
Heavy Snow, Holt
- When
- January 20, 4:00 PM CST to January 21, 8:00 AM CST
- Where
- Holt forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.094, -95.215 (the zone’s center; the record gives no point)
Four to six inches of snow, reported across the county.
Heavy Snow, Caldwell
- When
- January 20, 4:00 PM CST to January 21, 8:30 AM CST
- Where
- Caldwell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
Four to six inches of snow, fell across the county.
Heavy Snow, Atchison
- When
- January 20, 5:00 PM CST to January 21, 8:30 AM CST
- Where
- Atchison forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Four to six inches of snow, reported across the county.
Heavy Snow, Nodaway
- When
- January 20, 5:00 PM CST to January 21, 8:30 AM CST
- Where
- Nodaway forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Four to six inches of snow, reported across the county.
Heavy Snow, Worth
- When
- January 20, 6:00 PM CST to January 21, 9:00 AM CST
- Where
- Worth forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.479, -94.422 (the zone’s center; the record gives no point)
Four to six inches of snow, reported across the county.
Heavy Snow, Daviess
- When
- January 20, 6:00 PM CST to January 21, 8:00 AM CST
- Where
- Daviess forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Four to six inches of snow, reported across the county.
Heavy Snow, Livingston
- When
- January 20, 7:00 PM CST to January 21, 9:00 AM CST
- Where
- Livingston forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
Four to six inches of snow, reported across the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Kansas, January 20 to 21, 20075 deaths · 12 injured · $32,000 · 26 events
- Heavy Snow and Winter Weather in Kansas, January 20 to 21, 20071 death · 23 events
- Frost and Freeze in Utah, January 20 to 21, 2007$100,000 · 1 event
- Heavy Snow in Kansas, January 20 to 21, 200739 events
- Strong Wind in New Jersey, January 20, 2007$21,000 · 21 events
- Heavy Snow in Iowa, January 20 to 21, 200736 events
- Winter Storm in Missouri, January 20, 200733 events
- Heavy Snow in Nebraska, January 20 to 21, 200724 events
- Heavy Snow in Nebraska, January 20 to 21, 200724 events
- Winter Weather in Iowa, January 20 to 21, 200721 events
- Winter Weather in Illinois, January 20 to 21, 200713 events
- Winter Weather in Iowa, January 20 to 21, 200711 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10970, 11068, 11058, 11061, 11064, 11065, 11066, 11067, 11069, 11062, 11063, 11056, 11059, 10967, 10968, 10969, 11057, 11060.